Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Effexor Withdrawls
    avatar
    kysonjensen posted:
    Ive been taking Effexor 300mg a day for over a year now, and suddenly my doctor wont prescribe anymore refills. Ive been suffering for 4 days without the pills, and its been horrible. Vivid hallucinations, horrible vertigo, extreme nausea, uncontrollable mood swings. I cant take it! honestly the worst drug ever created. Ive gotten over the worst of the symptoms, but still need help to overcome the nausea. any ideas? Ive taken omega 3 supplements, as i've heard they help with the vertigo, and have drunk plenty of tea and liquids.
    Reply
     
    avatar
    uberconcerned responded:
    nausea symptoms can be terrible. Ginger is a natural fix. Im sure its pretty extreme so that might not be all you need. It comes in pill form, candied ginger, fresh or dried. also you can try emotrol. its made for pregnant women and works so well. you can find it in your local pharmacy.
    hope that helps
     
    avatar
    Betty Ford Center
    Harry L Haroutunian, MD responded:
    There is a well-known and documented phenomenon called the "effects of withdrawal" syndrome. It has been written about extensively on the internet.

    It would seem you are in the midst of such a phenomena, and all the symptoms that you describe may be simply based on your sudden discontinuation of medication. Things will get better, and adjunct medications as support may be needed. For example, something to help you sleep or assist with your nausea.

    We want to stay away from any addictive medications during this. Perhaps the best thing you could do is restart the Effexor under the guidance of an appropriate physician who is sensitive to your problem and would start you perhaps at 150mg and very slowly decrease you 25mg at a time, over the next six or eight weeks.

    Good luck.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.